SciELO - Scientific Electronic Library Online

 
vol.64 issue5Preeclampsia: a look at a deadly diseaseGastrointestinal stromal tumor in the topography of a Meckel’s diverticulum: an atypical cause of acute abdominal syndrome in the elderly patient author indexsubject indexsearch form
Home Pagealphabetic serial listing  

Services on Demand

Journal

Article

Indicators

Related links

  • Have no similar articlesSimilars in SciELO

Share


Revista de la Facultad de Medicina (México)

On-line version ISSN 2448-4865Print version ISSN 0026-1742

Abstract

VARGAS ALVAREZ, Jesús Enrique; RODRIGUEZ GUZMAN, Leoncio Miguel  and  HERRERA VARGAS, Luis Alberto. Stevens Johnson syndrome/toxic epidermal necrolysis after intake of cotrimoxazole. Case report. Rev. Fac. Med. (Méx.) [online]. 2021, vol.64, n.5, pp.19-24.  Epub Feb 03, 2022. ISSN 2448-4865.  https://doi.org/10.22201/fm.24484865e.2021.64.5.03.

Adverse drug reactions are an emergency, and the first contact physician must be completely familiar with them, since they can compromise the function and even the life of patients. Stevens Johnson syndrome/toxic epidermal necrolysis is one of the most studied and reported adverse reactions to date, with a large number of drugs being associated with its appearance. An early diagnosis and an adequate management of the same results in the reduction of mortality caused by this pathology.

We present the case of a 74-year-old patient who presented this event after taking cotrimoxazole.

Keywords : Stevens Johnson syndrome; pharmacoderma; cotrimoxazole; adverse drug reactions.

        · abstract in Spanish     · text in Spanish